Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 201, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 3, 2007, 3:46 AM CDT for Pierce County, Wells County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2007, 3:46 AM CDT (08:46 UTC)
- Expired
- Jul 3, 2007, 4:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Pierce County, ND, Wells County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 11:13 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jul 3, 2:21 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 030846
SVRBIS
NDC069-103-030945-
/O.NEW.KBIS.SV.W.0201.070703T0846Z-070703T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
346 AM CDT TUE JUL 3 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
NORTHERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 445 AM CDT
* AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BALTA TO HARVEY...OR ALONG A LINE EXTENDING FROM 45 MILES
SOUTHEAST OF BOTTINEAU TO 58 MILES SOUTHWEST OF DEVILS LAKE...AND
MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HAVEY AROUND 355 AM CDT...
WELLSBURG AROUND 400 AM CDT...
MANFRED AROUND 405 AM CDT...
HEIMDAL AROUND 410 AM CDT...
FESSENDEN AROUND 415 AM CDT...
EMRICK AND HAMBERG AROUND 420 AM CDT...
BREMEN AROUND 430 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...THIS STORM IS
PRODUCING FREQUENT LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING CAN
BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING FOR WESTERN NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 900 AM CDT TUESDAY MORNING FOR SOUTHERN
NORTH DAKOTA.
LAT...LON 4833 10020 4784 10008 4749 10008 4760 9927
4784 9930 4786 9982 4832 9985
$$
TWH2 follow-up statements
000
WWUS53 KBIS 030918
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
417 AM CDT TUE JUL 3 2007
NDC069-030927-
/O.CAN.KBIS.SV.W.0201.000000T0000Z-070703T0945Z/
PIERCE ND-
417 AM CDT TUE JUL 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR PIERCE COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING FOR SOUTHERN NORTH DAKOTA.
LAT...LON 4780 9994 4782 9989 4751 9990 4757 9929
4784 9930 4786 9982 4786 9982
$$
NDC103-030945-
/O.CON.KBIS.SV.W.0201.000000T0000Z-070703T0945Z/
WELLS ND-
417 AM CDT TUE JUL 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHERN WELLS COUNTY...
AT 414 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HEIMDAL TO HAMBERG...OR ALONG A LINE EXTENDING FROM 40
MILES SOUTHWEST OF DEVILS LAKE TO 43 MILES SOUTHWEST OF DEVILS
LAKE...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EMRICK AROUND 425 AM CDT...
BREMEN AROUND 430 AM CDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING FOR SOUTHERN NORTH DAKOTA.
LAT...LON 4780 9994 4782 9989 4751 9990 4757 9929
4784 9930 4786 9982 4786 9982
$$
JF000
WWUS53 KBIS 030943
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
442 AM CDT TUE JUL 3 2007
NDC103-030952-
/O.EXP.KBIS.SV.W.0201.000000T0000Z-070703T0945Z/
WELLS ND-
442 AM CDT TUE JUL 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WELLS COUNTY EXPIRES
AT 445 AM CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING FOR SOUTHERN NORTH DAKOTA.
LAT...LON 4780 9994 4782 9989 4751 9990 4757 9929
4784 9930 4786 9982 4786 9982
$$
JFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:00 AM CDT, 46 minutes earlier.
Area forecast discussion, Jul 3, 3:00 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT TUE JUL 3 2007 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT PROBLEM FOR TODAY WILL BE TIMING THE THUNDERSTORMS MOVING RAPIDLY ACROSS WESTERN AND CENTRAL ND THIS MORNING AND WILL WAIT UNTIL LAST TO MAKE FINAL DECISION. IN GENERAL...WILL LIKELY REMOVE CHANCE OF TSTMS FROM THE NW AND POSSIBLY N CENTRAL THIS MORNING...BUT CONTINUE A SLIGHT CHANCE THIS AFTERNOON. THAT SHOULD BE THE END OF THE TSTM THREAT FOR REMAINDER OF THE SHORT TERM AS THE UPPER LEVEL RIDGE AMPLIFIES AND SHIFTS BACK TO THE WEST. .LONG TERM...FRIDAY THROUGH MONDAY... THE UPPER LEVEL RIDGE FLATTENS WITH TIME FOLLOWING A PATTERN SIMILAR TO THE PAST WEEK AND BRINGING YET ANOTHER CHANCE OF TSTMS TO THE AREA SATURDAY NIGHT AND SUNDAY. MONDAY AND TUESDAY WILL SEE THE RIDGE REAMPLIFY TO THE WEST AGAIN...SHUTTING DOWN THE POTENTIAL FOR TSTMS. TEMPS WILL REMAIN AT OR ABOVE THROUGH THE PERIOD. && .AVIATION... THUNDERSTORMS WILL MOVE THROUGH SOUTHWEST...CENTRAL...AND EASTERN NORTH DAKOTA THIS MORNING. CONDITIONS SHOULD IMPROVE THIS AFTERNOON...ALTHOUGH AFTERNOON HEATING WILL CAUSE SOME INSTABILITY AND A WEAK POTENTIAL FOR TSTM DEVELOPMENT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW
Hazardous weather outlook, Jul 2, 4:13 AM CDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT MON JUL 2 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 AM CDT MON JUL 2 2007 /313 AM MDT MON JUL 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...AGAIN TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM REMAINS OVER THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT...THEN AGAIN SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jul 3, 1:45 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
145 AM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST HALLIDAY 47.35N 102.34W
07/03/2007 M70 MPH DUNN ND CO-OP OBSERVER
&&
KBIRKLocal storm report, Jul 3, 1:49 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
149 AM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL SPRING BROOK 48.25N 103.46W
07/02/2007 E0.88 INCH WILLIAMS ND PUBLIC
&&
KBIRKLocal storm report, Jul 3, 1:53 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
153 AM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM NON-TSTM WND GST PLAZA 48.03N 101.96W
07/03/2007 E60 MPH MOUNTRAIL ND PUBLIC
&&
KBIRKLocal storm report, Jul 3, 2:39 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
239 AM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM TSTM WND GST 3 E HAZEN 47.30N 101.56W
07/03/2007 E60 MPH MERCER ND PUBLIC
&&
KBIRKLocal storm report, Jul 3, 3:26 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
326 AM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM TSTM WND GST KIEF 47.86N 100.51W
07/03/2007 E60 MPH MCHENRY ND PUBLIC
&&
KBIRKLocal storm report, Jul 3, 3:29 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
329 AM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM HAIL DRAKE 47.92N 100.38W
07/03/2007 E0.75 INCH MCHENRY ND PUBLIC
&&
KBIRKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:59 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 61 min |
| Jul 3, 12:01 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 52 min |
| Jul 3, 1:37 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McLean, Mercer, Mountrail, Ward | 53 min |
| Jul 3, 2:41 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Mercer, Pierce, Sheridan | 64 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.